Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The multiplicity of isolated two-dimensional hypersurface singularities


Author: Henry B. Laufer
Journal: Trans. Amer. Math. Soc. 302 (1987), 489-496
MSC: Primary 32C40; Secondary 14B05, 14J17
DOI: https://doi.org/10.1090/S0002-9947-1987-0891631-1
MathSciNet review: 891631
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Consider an isolated two-dimensional complex analytic hypersurface singularity $ (V,p)$. A relation is given between the abstract topology of $ (V,p)$ and the multiplicity of $ (V,p)$, yielding an upper bound for the multiplicity. This relation is a necessary condition for a Gorenstein singularity to be a hypersurface.


References [Enhancements On Off] (What's this?)

  • [1] M. Artin, On isolated rational singularities of surfaces, Amer. J. Math. 88 (1966), 129-136. MR 0199191 (33:7340)
  • [2] H. Bass, On the ubiquity of Gorenstein surfaces, Math. Z. 82 (1963), 129-136. MR 0153708 (27:3669)
  • [3] H. Grauert, Über Modifikationen und exzeptionelle analyticshe Mengen, Math. Ann. 146 (1962), 331-368. MR 0137127 (25:583)
  • [4] H. Grauert and O. Riemenschneider, Verschwindungssatze für analytische Kohomologie gruppen auf Komplexen Raumen, Invent. Math. 11 (1970), 263-292. MR 0302938 (46:2081)
  • [5] H. Laufer, On minimally elliptic singularities, Amer. J. Math. 99 (1977), 1257-1295. MR 0568898 (58:27961)
  • [6] J. Milnor, Singular points of complex hypersurfaces, Ann. Math. Studies, no. 61, Princeton Univ. Press, Princeton, N. J., 1968. MR 0239612 (39:969)
  • [7] W. Neumann, A calculus for plumbing applied to the topology of complex surface singularities and degenerating complex curves, Trans. Amer. Math. Soc. 268 (1981), 299-344. MR 632532 (84a:32015)
  • [8] K. Saito, Einfach-elliptische Singularitaten, Invent. Math. 23 (1974), 289-325. MR 0354669 (50:7147)
  • [9] J. P. Serre, Groupes algebriques et corps de classes, Act. Sci. Indust. 1264, Hermann, Paris, 1959. MR 0103191 (21:1973)
  • [10] P. Wagreich, Elliptic singularities of surfaces, Amer. J. Math. 92 (1970), 419-454. MR 0291170 (45:264)
  • [11] S. S.-T. Yau, Normal singularities of surfaces, Proc. Sympos. Pure Math., Vol. 32, Amer. Math. Soc., Providence, R. I., 1978, pp. 195-198. MR 520537 (80f:14020)
  • [12] O. Zariski, Some open questions in the theory of singularities, Bull. Amer. Math. Soc. 77 (1971), 481-491. MR 0277533 (43:3266)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32C40, 14B05, 14J17

Retrieve articles in all journals with MSC: 32C40, 14B05, 14J17


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1987-0891631-1
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society